Alert archive / California / Gale Warnings in 2010

Gale Warning 97, NWS Eureka, CA

February 10, 2010

NWS Eureka, CA issued this gale warning at Feb 10, 2010, 1:54 AM PST. It took effect at Feb 11, 2010, 6:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2010, 1:54 AM PST (09:54 UTC)
In effect from
Feb 11, 2010, 6:00 AM PST
Expired
Feb 11, 2010, 8:50 PM PST
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WHUS76 KEKA 100954
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
154 AM PST WED FEB 10 2010

PZZ470-110000-
/O.UPG.KEKA.GL.A.0007.100211T1400Z-100212T0600Z/
/O.NEW.KEKA.SE.W.0046.100211T1400Z-100212T0600Z/
/O.NEW.KEKA.GL.W.0097.100211T1400Z-100212T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
154 AM PST WED FEB 10 2010

...GALE WARNING IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 6 AM TO 10 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY. THE GALE
WATCH IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
5 follow-up statements
620 
WHUS76 KEKA 102213
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
213 PM PST WED FEB 10 2010

PZZ475-111200-
/O.EXB.KEKA.GL.W.0097.100211T1800Z-100212T0300Z/
/O.EXB.KEKA.SE.W.0046.100211T1800Z-100212T0300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
213 PM PST WED FEB 10 2010

...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 7 PM PST
THURSDAY...

SOUTH WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM
NEARS NORTHWEST CALIFORNIA. THE WINDS ARE EXPECTED TO REACH GALE
FORCE STRENGTH BY THURSDAY MORNING...AND PERSIST THROUGH THURSDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-111200-
/O.CON.KEKA.GL.W.0097.100211T1400Z-100212T0600Z/
/O.CON.KEKA.SE.W.0046.100211T1400Z-100212T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
213 PM PST WED FEB 10 2010

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST
THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM
PST THURSDAY...

SOUTH WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM
NEARS NORTHWEST CALIFORNIA. THE WINDS ARE EXPECTED TO REACH GALE
FORCE STRENGTH BY THURSDAY MORNING...AND PERSIST THROUGH THURSDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-111200-
/O.NEW.KEKA.SC.Y.0010.100211T1400Z-100215T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
213 PM PST WED FEB 10 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 11 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 11 PM PST
SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
539 
WHUS76 KEKA 110451
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
851 PM PST WED FEB 10 2010

PZZ450-455-111300-
/O.UPG.KEKA.SC.Y.0010.100211T1400Z-100215T0700Z/
/O.EXB.KEKA.GL.W.0097.100211T1800Z-100212T0600Z/
/O.EXB.KEKA.SE.W.0046.100211T1800Z-100212T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
851 PM PST WED FEB 10 2010

...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 10 PM PST
THURSDAY...

SOUTH WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM
NEARS NORTHWEST CALIFORNIA. THE WINDS ARE EXPECTED TO REACH GALE
FORCE STRENGTH BY LATE THURSDAY MORNING...AND PERSIST THROUGH
THURSDAY EVENING. LARGE AND STEEP SOUTHERLY SEAS WILL ACCOMPANY
THE WINDS. A LARGE LONG PERIOD WEST SWELL WILL BUILD INTO THE
WATERS EARLY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-111300-
/O.EXT.KEKA.GL.W.0097.100211T1800Z-100212T0600Z/
/O.EXT.KEKA.SE.W.0046.100211T1800Z-100212T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
851 PM PST WED FEB 10 2010

...GALE WARNING NOW IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM TO 10 PM PST
THURSDAY...

SOUTH WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM
NEARS NORTHWEST CALIFORNIA. THE WINDS ARE EXPECTED TO REACH GALE
FORCE STRENGTH BY LATE THURSDAY MORNING...AND PERSIST THROUGH
THURSDAY EVENING. LARGE AND STEEP SOUTHERLY SEAS WILL ACCOMPANY
THE WINDS. A LARGE LONG PERIOD WEST SWELL WILL BUILD INTO THE
WATERS EARLY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-111300-
/O.CON.KEKA.GL.W.0097.100211T1400Z-100212T0600Z/
/O.CON.KEKA.SE.W.0046.100211T1400Z-100212T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
851 PM PST WED FEB 10 2010

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST
THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM
PST THURSDAY...

SOUTH WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM
NEARS NORTHWEST CALIFORNIA. THE WINDS ARE EXPECTED TO REACH GALE
FORCE STRENGTH EARLY THURSDAY MORNING...AND PERSIST THROUGH
THURSDAY EVENING. LARGE AND STEEP SOUTHERLY SEAS WILL ACCOMPANY
THE WINDS. A LARGE LONG PERIOD WEST SWELL WILL BUILD INTO THE
WATERS EARLY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
188 
WHUS76 KEKA 110849
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1249 AM PST THU FEB 11 2010

PZZ475-112315-
/O.EXT.KEKA.GL.W.0097.100211T1400Z-100212T0600Z/
/O.EXT.KEKA.SE.W.0046.100211T1400Z-100212T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1249 AM PST THU FEB 11 2010

...GALE WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST
THIS EVENING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO
10 PM PST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT FROM 6 AM THIS MORNING TO 10 PM
PST THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT
FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-112315-
/O.CON.KEKA.GL.W.0097.100211T1800Z-100212T0600Z/
/O.EXT.KEKA.SE.W.0046.100211T2000Z-100212T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
1249 AM PST THU FEB 11 2010

...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM NOON TODAY TO 10 PM
PST THIS EVENING...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM NOON TODAY TO
10 PM PST THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM
10 AM THIS MORNING TO 10 PM PST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-112315-
/O.CON.KEKA.GL.W.0097.100211T1400Z-100212T0600Z/
/O.CON.KEKA.SE.W.0046.100211T1400Z-100212T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1249 AM PST THU FEB 11 2010

...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM
PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 AM THIS
MORNING TO 10 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM
PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM
6 AM THIS MORNING TO 10 PM PST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
810 
WHUS76 KEKA 112150
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
150 PM PST THU FEB 11 2010

PZZ450-455-470-475-120600-
/O.CON.KEKA.GL.W.0097.000000T0000Z-100212T0600Z/
/O.CON.KEKA.SE.W.0046.000000T0000Z-100212T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
150 PM PST THU FEB 11 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
032 
WHUS76 KEKA 120450
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
850 PM PST THU FEB 11 2010

PZZ455-475-121200-
/O.CAN.KEKA.GL.W.0097.000000T0000Z-100212T0600Z/
/O.CAN.KEKA.SE.W.0046.000000T0000Z-100212T0600Z/
/O.NEW.KEKA.SW.Y.0008.100212T0450Z-100212T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
850 PM PST THU FEB 11 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM
PST FRIDAY...
...GALE WARNING IS CANCELLED...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM PST
FRIDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE GALE
WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-470-121200-
/O.CAN.KEKA.GL.W.0097.000000T0000Z-100212T0600Z/
/O.EXT.KEKA.SE.W.0046.000000T0000Z-100212T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
850 PM PST THU FEB 11 2010

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE GALE
WARNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM
PST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR
ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Feb 9, 1:59 PM PST, 11 hours 55 minutes earlier.

Area forecast discussion, Feb 9, 1:59 PM PST, 11 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
159 PM PST TUE FEB 9 2010

.SYNOPSIS...WEAK HIGH PRESSURE WILL BUILD OVER THE NORTH STATE
TONIGHT BRINGING DRY WEATHER WITH PATCHY VALLEY FOG. A WEAK FRONT
WILL APPROACH THE REGION LATE TOMORROW...POSSIBLY BRINGING A FEW
SPRINKLES OR LIGHT SHOWERS. A SERIES OF SYSTEMS WILL IMPACT THE
REGION THROUGH THE END OF THE WEEK.

&&

.DISCUSSION...THE MAIN FORECAST CHALLENGES ARE PRECIPITATION
CHANCES/AMOUNTS LATE WEDNESDAY THROUGH THE END OF THE WEEK.

VERTICALLY STACKED LOW PRESSURE CURRENTLY WEST OF THE MONTEREY/SLO
COUNTY COAST WILL CONTINUE TO MOVE AWAY FROM THE AREA OVERNIGHT
LEAVING DRY WEATHER AND (MAINLY) CLEAR SKIES. VALLEY FOG WILL
DEVELOP OVERNIGHT AND SOME HIGH CLOUDS IN ADVANCE OF THE NEXT SYSTEM
WILL GRADUALLY SPILL INTO THE AREA FROM THE WEST. WHILE SOME PATCHY
FROST CANNOT BE RULED OUT ALONG THE COAST...MOST PLACES WILL SETTLE
IN THE UPPER 30S SO IT WILL NOT BE A WIDESPREAD/SEVERE ISSUE.

A WARM FRONTAL SYSTEM WILL BRING INCREASING MID AND HIGH LEVEL
CLOUDINESS TO THE REGION DURING THE DAY WEDNESDAY. SPRINKLES OR
LIGHT SHOWERS MAY DEVELOP DURING THE AFTERNOON ALONG THE COAST NORTH
OF THE CAPE...BUT THESE SHOULDN'T BE MUCH. WEDNESDAY NIGHT WILL OFFER
UP A BETTER THREAT FOR RAIN BUT EVEN THEN AMOUNTS WILL PROBABLY BE
A TENTH OF AN INCH OR LESS FOR MOST AREAS. SOME TIMING DIFFERENCES
PERSIST BETWEEN COMPETING MODELS...BUT THERE IS SOME INDICATION
THAT WE MAY HAVE A SIZABLE BREAK IN PRECIP BETWEEN LATE WEDNESDAY
NIGHT AND THURSDAY AFTERNOON WHEN THE COLD FRONT APPROACHES. OPTED
NOT TO MONKEY AROUND WITH THE INHERITED FORECAST'S POPS GIVEN
THESE DIFFERENCES BUT THIS MAY NEED TO BE BETTER REFINED GIVEN THE
POTENTIAL 12-18 HOUR WINDOW OF LITTLE OR NO RAIN. ANOTHER SOMEWHAT
STRONGER FRONT WILL AFFECT US ON FRIDAY.

THE PATTERN TRANSITION IS A LITTLE MORE AMBIGUOUS THEREAFTER. THE 5
WAVE SHOWS THE COLD CORE LOW OVER THE RUSSIAN FAR EAST RETREATING
WEST INTO SIBERIA...WHICH MAY ALLOW RIDGING TO DEVELOP ACROSS THE WEST
FOR MUCH OF NEXT WEEK. RIGHT NOW...WE HAVE TAKEN A MIDDLE OF THE
ROAD APPROACH WHICH ESSENTIALLY SUPPORTS THE THREAT OF WEAK
SYSTEMS BRUSHING UP AGAINST THIS RIDGE WITH PERIODIC CHANCES (AT
OR BELOW CLIMATOLOGY) FOR RAIN BUT NO MAJOR STORMS. BURGER

&&

.AVIATION...HIGH CLOUDS WILL MOVE ACROSS THE REGION TONIGHT AS
WEAK HIGH PRESSURE MOVES OVER THE REGION. THE HIGH CLOUDS WILL BE
SLOWER TO REACH MENDOCINO COUNTY...WITH CLEAR SKIES PREVAILING MOST
THE NIGHT. PATCHY FOG MAY DEVELOP IN INTERIOR VALLEYS
OVERNIGHT...ESPECIALLY ACROSS MENDOCINO COUNTY WHERE CLEARING AND
LINGERING SURFACE MOISTURE WILL BE MORE ABUNDANT. TH

&&

.MARINE...MAIN MARINE IMPACTS THIS WEEK ARE INCREASING WINDS AND
SWELL LATE IN THE WEEK. MODELS ARE FAIRLY CONSISTENT THAT SOUTH
WINDS WILL DEVELOP WED AFTERNOON AS WEAK FRONT APPROACHES NW CA. THE
SURFACE PRESSURE GRADIENT WILL TIGHTEN AS THE FRONT CLIPS THE
NORTHERN WATERS WED NIGHT...AND TIGHTEN EVEN MORE THU MORNING WHEN A
STRONGER FRONT WILL NEAR THE WATERS. THE DIFFERENT MODELS VARY ON
THE POSITION AND STRENGTH OF THE LOW ASSOCIATED WITH THIS
FRONT...BUT ALL SUGGEST THE POTENTIAL FOR GALES THU...ESPECIALLY
NORTH OF CAPE MENDOCINO. CONFIDENCE IS HIGHER FOR GALES ACROSS THE
NORTHERN OUTER WATERS...WHERE A GALE WATCH HAS BEEN ISSUED. THESE
STORMS WILL ALSO GENERATE A LARGE LONG PERIOD NW SWELL LATE THU
NIGHT AND FRI..HAVE GONE A COUPLE OF FEET BELOW GUIDANCE DUE TO THE
VARIABILITY OF MODELS ON THE LOW. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...GALE WATCH FROM THURSDAY
MORNING THROUGH THURSDAY EVENING PZZ470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 1:54 AM PSTHazardous Seas WarningEKA55 hr
Feb 10, 2:13 PM PSTSmall Craft AdvisoryEKA7 hr

Nearby

Gale Warnings in California, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.